Alert archive / Mississippi / Flash Flood Warnings in 2023

Flash Flood Warning 23, NWS Memphis, TN

May 10, 2023Alcorn County, Tishomingo County, Mississippi; Hardin County, McNairy County, Tennessee

NWS Memphis, TN issued this flash flood warning at May 10, 2023, 3:47 PM CDT for Alcorn County, Tishomingo County, Mississippi; Hardin County, McNairy County, Tennessee. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 10, 2023, 3:47 PM CDT (20:47 UTC)
Expired
May 10, 2023, 6:34 PM CDT
In force
3 hr
Issued by
NWS Memphis, TN
Area
Storm-based polygon
Flood severity
None

Counties Alcorn County, MS, Tishomingo County, MS, Hardin County, TN, McNairy County, TN

The radar

The Columbus AFB radar (KGWX), 123 km from the middle of the area, began a volume at 20:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this flash flood warning went out at May 10, 1:05 PM CDT, 2 hours 42 minutes earlier.

Area forecast discussion, May 10, 1:05 PM CDT, 2 hours 42 minutes before
Area Forecast Discussion
National Weather Service Memphis TN
105 PM CDT Wed May 10 2023

...New AVIATION...

.UPDATE...
Issued at 1015 AM CDT Wed May 10 2023

Temperatures range from the mid 70s to lower 80s with dewpoints in
the mid to upper 60s this morning. A band of light rain,
associated with an upper low, was already starting to lift into
southern part of the forecast area this morning. Hi-res models
depict this band slowly lifting north across the rest of the Mid-
South through late afternoon. Although no organized severe weather
is expected, heavy rainfall along with slow-moving storms could
create some isolated flooding issues. Additional bands of showers
and thunderstorms will occur later this evening.

The current forecast is on track with no major changes needed at
this time.

AC3

&&

.SYNOPSIS...
Issued at 306 AM CDT Wed May 10 2023

An unsettled weather pattern will continue across the
region for the next several days. The Mid-South can expect warm
temperatures, high humidities, and periods of showers and
thunderstorms. A pattern change is looking likely early next week
resulting in cooler conditions.

&&

.DISCUSSION...
(Today through Tuesday)
Issued at 306 AM CDT Wed May 10 2023

Daytime heating and a stalled frontal boundary return
shower and thunder chances this morning. This stalled frontal
boundary will allow for widespread shower and thunderstorm
chances across the Mid-South to continue for the rest of the work
week. High temperatures generally in the 80s and dewpoints nearing
70 will continue as southerly flow is anticipated to return this
afternoon. The return of southerly flow, PW values in the 80th
percentile, and warm temperatures keep thunderstorms likely this
afternoon, but no severe weather chances are slim. Some of these
storms may be capable of producing locally heavy rainfall,
specifically along the Delta Region and northeast Arkansas. WPC
has issued a Slight Risk ERO for these areas today.

A small decrease in shower and thunder activity is possible for
Saturday evening as ridging occurs off to our southeast.
Temperatures and dewpoints are expected to keep on track and some
areas may reach 90 this weekend.

A low pressure system forming in the northern Plains is looking to
extend a cold front across the central United States and trek
southeast Monday. Showers and thunderstorms are likely with the
frontal passage, but will be followed by cooler and drier
temperatures next week.

DNM

&&

.AVIATION...
(18Z TAFS)
Issued at 1259 PM CDT Wed May 10 2023

Showers and thunderstorms will continue along an outflow boundary
this afternoon into the evening hours. Generally VFR conditions
will prevail through tonight outside of convection, but IFR
ceilings and gusty winds are possible with any storms. This
activity will diminish this evening, though scattered showers will
be possible overnight, mainly over eastern AR. A lull in
precipitation is anticipated on Thursday morning but we do
expect low clouds to fill in across the Mid-South during this
period. Wind speeds will generally remain below 10 kts.

MJ/GNC

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...None.
MO...None.
MS...Flash Flood Watch through Saturday afternoon for MSZ011.

TN...None.
&&

PUBLIC FORECAST...AC3
AVIATION...MJ/GNC

In the hours before

Special weather statement, May 10, 2:16 PM CDT, 1 hour 31 minutes before
Special Weather Statement
National Weather Service Memphis TN
216 PM CDT Wed May 10 2023

TNZ089-101945-
Fayette TN-
216 PM CDT Wed May 10 2023

...A strong thunderstorm will impact portions of northwestern Fayette
County through 245 PM CDT...

At 216 PM CDT, Doppler radar was tracking a strong thunderstorm near
Somerville, or 19 miles northeast of Collierville, moving north at 15
mph.

HAZARD...Winds in excess of 30 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Somerville, Warren, Oakland, Lambert, Yum Yum, Powers, Griffen and
Moorman.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3519 8937 3519 8951 3534 8956 3535 8933
TIME...MOT...LOC 1916Z 167DEG 13KT 3524 8943

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH

Schlessiger
Special weather statement, May 10, 2:23 PM CDT, 1 hour 24 minutes before
Special Weather Statement
National Weather Service Memphis TN
223 PM CDT Wed May 10 2023

ARZ018-026-102000-
Greene AR-Craighead AR-
223 PM CDT Wed May 10 2023

...A strong thunderstorm will impact portions of south central Greene
and northeastern Craighead Counties through 300 PM CDT...

At 222 PM CDT, Doppler radar was tracking a strong thunderstorm over
Monette, moving north at 15 mph.

HAZARD...Winds in excess of 30 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Lake City, Monette, Black Oak, Lester, Poplar Ridge, East Black Oak,
Macey and Schug.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3602 9036 3601 9037 3600 9037 3600 9031
      3586 9029 3581 9044 3598 9055
TIME...MOT...LOC 1922Z 166DEG 11KT 3590 9039

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...30 MPH

Schlessiger
Special weather statement, May 10, 3:14 PM CDT, 33 minutes before
Special Weather Statement
National Weather Service Memphis TN
314 PM CDT Wed May 10 2023

TNZ052-053-090-102045-
Hardeman TN-Chester TN-Madison TN-
314 PM CDT Wed May 10 2023

...A strong thunderstorm will impact portions of northeastern
Hardeman, southern Madison and southwestern Chester Counties through
345 PM CDT...

At 314 PM CDT, Doppler radar was tracking a strong thunderstorm over
Chickasaw State Forest, moving north at 10 mph.

HAZARD...Winds in excess of 40 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Henderson, Chickasaw State Forest, Chickasaw State Park, Silerton,
Cloverport, Mercer, Toone, Medon, Neely, Pinson, Pine Top, Parkburg,
Woodville, Uptonville, Deanburg, Teague, Montezuma, Denmark and
Pinson Mounds State Archaeological Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3525 8874 3525 8878 3523 8878 3534 8902
      3557 8905 3549 8865
TIME...MOT...LOC 2014Z 186DEG 8KT 3537 8889

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH

MJ
Special weather statement, May 10, 3:18 PM CDT, 29 minutes before
Special Weather Statement
National Weather Service Memphis TN
318 PM CDT Wed May 10 2023

TNZ092-102045-
Hardin TN-
318 PM CDT Wed May 10 2023

...A strong thunderstorm will impact portions of southwestern Hardin
County through 345 PM CDT...

At 318 PM CDT, Doppler radar was tracking a strong thunderstorm near
Pickwick Landing State Park, moving north at 15 mph.

HAZARD...Winds in excess of 30 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Savannah, Pickwick Landing State Park, Pickwick Dam, Counce, Maddox,
Walkertown, Winn Springs, Bruton Branch and Red Sulphur Springs.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3501 8820 3500 8820 3500 8826 3520 8833
      3524 8813 3501 8810
TIME...MOT...LOC 2018Z 170DEG 11KT 3509 8820

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH

Schlessiger
Local storm report, May 10, 3:22 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
322 PM CDT WED MAY 10 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0245 PM     TSTM WND DMG     2 SE PARAGOULD          36.04N 90.49W
05/10/2023                   GREENE             AR   PUBLIC

            POWER LINES DOWN ON SOUTH SECOND AVENUE IN
            PARAGOULD. TIME IS RADAR ESTIMATED.

&&

AJC
Local storm report, May 10, 3:23 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
323 PM CDT WED MAY 10 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0245 PM     TSTM WND DMG     2 SE PARAGOULD          36.04N 90.49W
05/10/2023                   GREENE             AR   PUBLIC

            CORRECTS PREVIOUS TSTM WND DMG REPORT FROM 2
            SE PARAGOULD. POWER POLES SNAPPED ON SOUTH
            SECOND AVENUE IN PARAGOULD. TIME IS RADAR
            ESTIMATED.

&&

AJC

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 9, 9:17 PM CDTSpecial Weather StatementMEGCalhoun28 min
May 10, 1:07 PM CDTSpecial Weather StatementMEGTippah38 min
May 10, 5:31 PM CDTFlash Flood WarningMEGAlcorn2 hr
May 10, 12:55 PM CDTSpecial Weather StatementMEGTipton35 min
May 10, 1:23 PM CDTSpecial Weather StatementMEGTipton37 min
May 10, 1:25 PM CDTSpecial Weather StatementMEGTipton35 min
May 10, 1:27 PM CDTSevere Thunderstorm WarningMEGLauderdale, Tipton33 min
May 10, 2:16 PM CDTSpecial Weather StatementMEGFayette29 min
May 10, 3:14 PM CDTSpecial Weather StatementMEGChester31 min
May 10, 3:18 PM CDTSpecial Weather StatementMEGHardin27 min
May 10, 3:27 PM CDTSevere Thunderstorm WarningMEGChester, Hardeman, McNairy, Madison30 min
May 10, 4:04 PM CDTSpecial Weather StatementMEGHardin26 min
May 10, 4:45 PM CDTFlash Flood WarningMEGHardin3 hr
May 10, 4:56 PM CDTSpecial Weather StatementMEGDecatur34 min
May 10, 6:20 PM CDTAreal Flood AdvisoryMEGDecatur, Henderson75 min
May 10, 12:52 PM CDTSpecial Weather StatementMEGPoinsett23 min
May 10, 2:23 PM CDTSpecial Weather StatementMEGCraighead37 min

Nearby

Flash Flood Warnings in Mississippi, 2023Flash Flood Warnings in Tennessee, 2023Every flash flood warning in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.